I suffered from disabling depression and severe panic attacks for 20 years. In 1990, I started Prozac and the panic/depression disappeared. At last I was able to work, drive, etc. In other words, I got my life back. This past April, my prescription plan stopped covering brand name Prozac, so I was forced to switch to the generic. About a month later, I noticed I was feeling much more anxious and depressed. Now I am having what feels like the beginning of panic attacks again. Also, I have become very withdrawn again. Have many people reported this problem with generic Prozac?
As a Principal Pharmaceutical Process Specialist for a major pharmaceutical company in New Jersey, with over 30 years experience in the field, I can say that as long as the tablets are manufactured by an American Pharmaceutical company, they will be just as safe and effective as the brand name drug.
Today, the FDA keeps a close eye on generic companies because of their reputation in the past.
And being quite honest, I have visited a number of generic manufacturing plants, and am happy to report that they are up to standards required by the FDA.
They must conform to G.M.P.'s (Good Manufacturing Practices) in regards to manufacturing, testing and releasing all drugs.
I am sure the doctor may be able to give you an explanation for your symptoms, but I would be confident to assume that you can rule out a generic drug as the cause.
Hope you feel better.
I too was on Prozac and did wonderful on it - for years. It stopped working therefore I went off of it I couldn't find another antidepressant that worked as well so after 6 months or so I went back on it and it worked as well as ever. Than the "generic" version came along. I was started taking it and after 3 months or so I told my therapist and doctor that I didn't feel "normal" and that I thought my meds weren't working. I have nothing against "generics" and use them 90% of the time. My insurance told me that it would not pay for the brand name PERIOD. My doctor wrote on the prescription DAW and that didn't work and than she called the insurance company and it was no. I talked to my therapist and he told me that he had so many clients that told him or other therapist that the "generic" didn't work for them. This is the first time I have ever had a problem with "generics". I switched to prozac weekly (90 mg) and I took it twice a week. It helped but not enough because I did take 20 mg of Prozac twice a day. After several months I talked to my doctor and she started me on Wellbutrin SR along with my Prozac weekly. I am sleeping now and starting to feel human again. I am 37 years old and have dealt with depression since JR High School. I also have a 3 year old son who deserve a Mother who is there. A Mom who is "feeling human" not someone who hates life and wants to sleep but can't.
So I have to disagree with the two and say yes the "generic" can effect one differently and since every body is different and one's chemistry is different the inactive ingredient may not work with each person. IT DID NOT WORK FOR ME AND IT IS NOT PSYCHOLOGICAL. While severely depressed I went to college and graduated with honors first with an AA and I went on to a private college and got my BA in Psychology and Social Work. I have been through psychological problems and this wasn't one of them.
These chemicals are designed to stop working when the patent runs out. kidding.
Barr Labs is an outstanding company, and they do the generic prozac.
It is likely circumstancial that your flouxetine "pooped" out on you in conjuction with expiration of the patent. SSRIs tend to lose effectiveness over time. No one knows why this happens to some, and not others...or why it happens in a year for some, but in a decade for others.
But, you could always try another month's supply of "prozac", to see if you still respond to the original.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.